Alert archive / Kansas / Tornado Warnings in 2005
Tornado Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 21, 2005, 5:05 PM CDT for Atchison County, Leavenworth County, Kansas; Platte County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 5:05 PM CDT (22:05 UTC)
- Expired
- Apr 21, 2005, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Atchison County, KS, Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 212205
TOREAX
KSC005-103-MOC165-212245-
/O.NEW.KEAX.TO.W.0006.050421T2205Z-050421T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
PLATTE COUNTY IN WEST CENTRAL MISSOURI
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS
* UNTIL 545 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR POTTER...OR 9 MILES SOUTH OF ATCHISON...AND
MOVING EAST AT 25 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
EASTON KS BY 515 PM CDT.
BEAN LAKE BY 525 PM CDT.
WESTON BY 540 PM CDT.
PLATTE CITY BY 545 PM CDT.
THE TOWNS OF IATAN...FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF
THIS TORNADIC STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
3953 9507 3942 9502
$$
SEAMAN5 follow-up statements
000
WWUS53 KEAX 212211
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT THU APR 21 2005
KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
511 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED NEAR POTTER...OR 11 MILES SOUTH OF ATCHISON...AND
MOVING SOUTHEAST AT 40 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
LEAVENWORTH BY 525 PM CDT.
LANSING BY 530 PM CDT.
FARLEY BY 535 PM CDT.
THE TOWNS OF FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF THIS
TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
3953 9507 3942 9502
$$
SEAMAN000
WWUS53 KEAX 212218
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT THU APR 21 2005
KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
518 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHEAST OF EASTON KS...OR 14 MILES
SOUTHEAST OF ATCHISON...AND MOVING EAST AT 45 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
LANSING BY 525 PM CDT.
PLATTE CITY BY 530 PM CDT.
THE TOWNS OF FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF THIS
TORNADO.
70 MPH WINDS HAVE BEEN REPORTED IN EASTON ASSOCIATED WITH THIS STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
3953 9507 3942 9502
$$
SEAMAN000
WWUS53 KEAX 212222
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT THU APR 21 2005
KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
521 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...A FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF
HIGHWAYS 45 AND 92 IN PLATTE COUNTY.
THIS DANGEROUS STORM WILL BE NEAR...
PLATTE CITY BY 530 PM CDT.
THE TOWNS OF FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF THIS
TORNADO.
LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
3953 9507 3942 9502
$$
SEAMAN000
WWUS53 KEAX 212226
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT THU APR 21 2005
KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
526 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...
AT 524 PM CDT...WEATHER SPOTTERS REPORTED A TORNADO NEAR WESTON...OR
17 MILES SOUTHEAST OF ATCHISON...AND MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
PLATTE CITY BY 535 PM CDT.
THE TOWNS OF FT LEAVENWORTH...TRACY AND CAMDEN POINT ARE ALSO IN THE
PATH OF THIS TORNADO.
LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
3953 9507 3942 9502
$$
SEAMAN000
WWUS53 KEAX 212233
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT THU APR 21 2005
KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
531 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED NEAR WESTON...OR 20 MILES SOUTHEAST OF ATCHISON...
AND MOVING EAST AT 45 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
EDGERTON BY 540 PM CDT.
THE TOWNS OF TRACY AND CAMDEN POINT ARE ALSO IN THE PATH OF THIS
TORNADO.
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO NEAR WESTON...AS
WELL AS WIND DAMAGE NEAR FT LEAVENWORTH. THE TORNADIC PORTION OF
THIS STORM IS LIKELY WRAPPED IN RAIN...AND WILL BE VERY DIFFICULT TO
SEE. PEOPLE IN THE PATH OF THIS STORM SHOULD TAKE SHELTER NOW
LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
3953 9507 3942 9502
$$
SEAMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 21, 9:50 AM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Apr 21, 9:50 AM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 950 AM CDT THU APR 21 2005 .DISCUSSION... ATMOSPHERE PRIMED FOR SEVERE CONVECTION LATER ON THIS AFTERNOON ACROSS MUCH OF FORECAST AREA. VIGOROUS SHORTWAVE TROUGH CURRENTLY PROPAGATING INTO WESTERN HIGH PLAINS IS FORECAST TO TRANSLATE SLOWLY EASTWARD THROUGH THIS EVENING. SURFACE LOW CURRENTLY LOCATED OVER NORTH CENTRAL KS WITH WARM FRONT EXTENDING EASTWARD ACROSS NORTHERN MO. THIS BOUNDARY IS BEING RE-ENFORCED BY SMALL MCS OVER NORTH CENTRAL MO...WHICH ITSELF IS BEING MAINTAINED BY MCV GENERATED FROM OVERNIGHT CONVECTION FURTHER WEST. THIS BOUNDARY WILL GREATLY INCREASE TORNADIC POTENTIAL LATER ON THIS AFTERNOON ACROSS NORTHERN MO. ADDITIONALLY...HEAVY RAINFALL HAS OCCURRED ACROSS THIS AREA OVER THE PAST COUPLE OF DAYS LEAVING GROUND FAIRLY SATURATED. THUS HAVE DECIDED TO ISSUE FLASH FLOOD WATCH THROUGH TONIGHT. EXPECT CONVECTION TO FIRE BY MID/LATE AFTERNOON NEAR TRIPLE POINT ACROSS NORTHEAST KS. STORMS WHICH AREA ABLE TO TRACK ALONG/NORTH OF AFOREMENTIONED SURFACE BOUNDARY WILL HAVE A GREATLY INCREASED CHANCE OF BECOMING TORNADIC...HOWEVER EVEN FURTHER SOUTH STORMS WHICH DEVELOP ALONG DRYLINE AND PROPAGATE INTO WARM SECTOR WILL BE CAPABLE OF BECOMING TORNADIC AS WELL GIVEN SLIGHTLY BACKED FLOW ACROSS REGION. ADDITIONALLY...RELATIVELY LOW FREEZING LEVELS AND STRONG DEEP LAYER SHEAR WILL SUPPORT SUBSTANTIAL THREAT FOR GIANT HAIL (>2 INCHES IN DIAMETER). IN PROCESS OF UPDATING GRIDS TO ADD SEVERE WORDING...AS WELL AS ADJUST POPS FOR CURRENT THINKING. SEAMAN && .PREV DISCUSSION... 232 AM... AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA. CURRENTLY TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY. THIS LINE OF STORMS CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS IN SOUTHEAST MISSOURI. GOOD INSTABILITY IN THIS AREA...BUT DEEP LAYER SHEAR IS LACKING. THIS HAS RESULTED IN STORMS THAT POP UP QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR. WITHOUT STRONG STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE DAYLIGHT HOURS. THE MAIN SHOW WILL BE EXPECTED THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE PICTURE. THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING ACROSS NORTHERN MISSOURI. THE INGREDIENTS ARE FORECAST TO BE IN PLACE: BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500 J/KG. CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN HWO. SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY TONIGHT...SO CONVECTION SHOULD TOO. SOME WRAP AROUND RAIN EXPECTED ON FRIDAY AS THE UPPER LOW MOVES EAST. MAIN CANADIAN BOUNDARY ALSO ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL RANGE THAT DAY. NO CHANGES MADE IN THE EXTENDED. LVQ && .PREV DISCUSSION... 330 PM... EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION SOUTHEAST THROUGH THE OVERNIGHT HOURS. OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP. CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS NORTHEASTERN HALF OF CWA. LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT MUCH THREAT OF SEVERE WITH THIS ACTIVITY. SEAMAN && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH TONGIHT FOR AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 36. MO...FLASH FLOOD WATCH THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 36. WFO EAX
Hazardous weather outlook, Apr 21, 12:54 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1254 PM CDT THU APR 21 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1254 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS...INCLUDING THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL AND FLOODING...IS EXPECTED AFTER 3 PM....AS AN UPPER LEVEL STORM SYSTEM INTERACTS WITH A VERY UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA. THE MOST LIKELY AREA FOR TORNADOES WILL BE ALONG AND NORTH OF AN OUTFLOW BOUNDARY...WHICH CURRENTLY EXTENDS FROM NEAR ST JOSEPH TO CARROLLTON TO BOONVILLE. IN ADDITION...VERY LARGE HAIL AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS. RECENT RAINFALL HAS LEFT THE GROUND ACROSS THIS AREA NEARLY SATURATED...THUS FLASH FLOODING WILL ALSO BE POSSIBLE. FURTHER SOUTH...SHEAR PARAMETERS ARE WEAKER...WHICH WOULD INDICATE A LOWER THREAT FOR TORNADOES ACROSS AREAS SOUTH OF THIS BOUNDARY. HOWEVER...VERY LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THESE STORMS. THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER BY MID EVENING AS THEY SPREAD NORTHEASTWARD INTO NORTH CENTRAL AND NORTHEAST MISSOURI. DAMAGING WINDS AND LARGE HAIL WILL REMAIN POSSIBLE WITH THIS COMPLEX. THESE STORMS ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE ALSO EXPECTED MONDAY AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE OUTLOOK AREA AFTER 3 PM THIS AFTERNOON. SEAMAN
In the hours before
Local storm report, Apr 21, 3:55 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL PRAIRIE HOME 38.81N 92.59W
04/21/2005 1.00 INCH COOPER MO EMERGENCY MNGR
0352 PM HAIL 3 SW PRAIRIE HOME 38.78N 92.63W
04/21/2005 1.75 INCH COOPER MO EMERGENCY MNGR
&&
SFSpecial weather statement, Apr 21, 4:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 416 PM CDT THU APR 21 2005 MOZ043-053-054-212145- BATES-CASS-HENRY- 416 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BATES...SOUTHEASTERN CASS AND SOUTHERN HENRY COUNTIES... AT 413 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR BUTLER...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN BATES...CASS AND HENRY COUNTIES...INCLUDING THE CITIES OF ALTONA AND BALLARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. GK
Local storm report, Apr 21, 4:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL ARRINGTON 39.47N 95.53W
04/21/2005 1.00 INCH ATCHISON KS NWS EMPLOYEE
&&
SFSpecial weather statement, Apr 21, 4:38 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 438 PM CDT THU APR 21 2005 MOZ037-043-044-212215- CASS-JACKSON-JOHNSON- 438 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR CASS...SOUTHERN JACKSON AND SOUTHWESTERN JOHNSON COUNTIES... AT 433 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ARCHIE...OR 9 MILES SOUTH OF HARRISONVILLE...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN CASS...JACKSON AND JOHNSON COUNTIES...INCLUDING THE CITIES OF ARCHIE...HARRISONVILLE...GUNN CITY AND STRASBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. STORMS MAY INTENSIFY RAPIDLY. THEREFORE...LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. DB
Local storm report, Apr 21, 4:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BALLARD 38.37N 94.15W
04/21/2005 2.75 INCH BATES MO TRAINED SPOTTER
&&
SFSpecial weather statement, Apr 21, 4:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 PM CDT THU APR 21 2005 KSZ103-MOZ020-028-212300- BUCHANAN-LEAVENWORTH-PLATTE- 459 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...PLATTE AND SOUTHERN BUCHANAN COUNTIES... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO NEAR CUMMINGS...OR 8 MILES SOUTHWEST OF ATCHISON...AND MOVING EAST AT 25 MPH. WILL BE... 6 MILES SOUTH OF WITHROP BY 505 PM CDT. NEAR BEAN LAKE BY 515 PM CDT. NEAR WESTON BY 530 PM CDT. 6 MILES SOUTH OF DEARBORN BY 545 PM CDT. NEAR RIDGELY BY 600 PM CDT. LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IS EXPECTED WITH THIS THUNDERSTORM. SCHMIT
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:10 PM CDT | Tornado Warning | EAX | Atchison | 50 min |
| Apr 21, 4:48 PM CDT | Tornado Warning | EAX | Atchison | 42 min |
| Apr 21, 5:11 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 50 min |
| Apr 21, 5:46 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 44 min |
| Apr 21, 12:37 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 6 hr |
| Apr 21, 8:52 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 38 min |
| Apr 21, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 45 min |
| Apr 21, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 33 min |
| Apr 21, 3:49 PM CDT | Tornado Warning | EAX | Cooper | 26 min |
| Apr 21, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 52 min |
| Apr 21, 4:43 PM CDT | Tornado Warning | EAX | Bates, Henry | 47 min |
| Apr 21, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 53 min |
| Apr 21, 5:24 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 51 min |
| Apr 21, 5:37 PM CDT | Tornado Warning | EAX | Clay, Jackson, Platte, Ray | 38 min |
| Apr 21, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 55 min |
| Apr 21, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 34 min |
| Apr 21, 6:04 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Lafayette, Ray | 56 min |
| Apr 21, 6:16 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte, Ray | 44 min |
| Apr 21, 6:36 PM CDT | Tornado Warning | EAX | Ray | 39 min |
Nearby
Tornado Warnings in Kansas, 2005Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.